Alert archive / California / Flash Flood Warnings in 2000
Flash Flood Warning 1, NWS Sacramento, CA
NWS Sacramento, CA issued this flash flood warning at Jun 26, 2000, 5:32 PM PDT for Plumas County, Sierra County, California. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 26, 2000, 5:32 PM PDT (00:32 UTC)
- Expired
- Jun 26, 2000, 7:00 PM PDT
- In force
- 88 min
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Plumas County, CA, Sierra County, CA
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 0.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 3220 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSTO 270034 FFWSTO CAC063-091-270200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 532 PM PDT MON JUN 26 2000 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL PLUMAS COUNTY IN CALIFORNIA NORTHWESTERN SIERRA COUNTY IN CALIFORNIA * UNTIL 700 PM PDT * AT 524 PM PDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER SOUTH CENTRAL PLUMAS COUNTY...OR ABOUT 16 MILES SOUTHEAST OF QUINCY. THE CELL WAS NEARLY STATIONARY. RADAR ESTIMATES INDICATED 3 INCHES OF RAIN DURING THE LAST HOUR. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SACRAMENTO. \ LAT...LON 3977 12088 3964 12072 3988 12036 4004 12056 BARUFFALDI/HINTZ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:00 PM PDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 26, 3:00 PM PDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 300 PM PDT MON JUN 26 2000 LATEST SATELLITE IMAGERY AND DOPPLER RADAR RETURNS IN CONJUNCTION WITH THE 15 MINUTE LIGHTNING PLOT ON AWIPS INDICATE A FEW HOT SPOTS THIS AFTERNOON IN THE COUNTY WARNING AREA. BEST CONVECTIVE ACTIVITY CURRENTLY OCCURRING NEAR THE CREST IN THE SIERRA FROM JUST EAST OF MINERAL IN THE NORTH TO SOUTHEAST OF BLACK SPRINGS IN THE SOUTH. NUMEROUS LIGHTNING STRIKES PRECIPITATED A PAIR OF NOWCASTS FOR THAT ACTION. SECONDARY LESS EXCITING ACTIVITY IN THE NORTHERN LAKE COUNTY MOUNTAINS NORTH OF ALDER SPRINGS WILL BEAR WATCHING THIS EVENING. EXPECT AT LEAST SOME TYPE OF ISOLATED CONVECTION IN THE SIERRA THROUGH THE WEEK EVEN WITH THE HIGH CONTINUING TO BUILD...BUT AFTER COORDINATION WITH EUREKA OFFICE HAVE DROPPED MENTION IN NORTHERN LAKE COUNTY TUESDAY...RETURNING IT BY WEDNESDAY AS A WAD OF INSTABILITY MOVES BACK INTO THAT REGION. DAYTIME TEMPERATURES EXPECTED TO REMAIN VERY WARM TO HOT...ESPECIALLY IN THE VALLEY OVER THE NEXT FEW DAYS WITH VERY HIGH HEIGHTS OVER THE AREA. IN THE EXTENDED PERIOD HIGH PRESSURE CONTINUES TO BUILD OVER THE AREA THROUGH THURSDAY. BY FRIDAY BOTH THE MRF AND THE EUROPEAN MODELS DIG A SIGNIFICANT ENOUGH TROUGH TOWARD NORTHERN CALIFORNIA TO DEEPEN THE MARINE LAYER...DECREASE HEIGHTS AND DROP MAXIMUM TEMPERATURES A NOTCH OR TWO BELOW THE MUCH ABOVE SEASONAL NORMAL TEMPERATURES OF THE WEEK. BOTH MEDIUM RANGE AND NO-GAS MODELS MAKE ENOUGH OF A CASE FOR ENTRAINING SOME MONSOONAL- TYPE MOISTURE INTO THE SIERRA TO KEEP THE LOW CHANCES OF THUNDERSTORM ACTIVITY IN THE MOUNTAINS THAT ARE CURRENTLY IN THERE. LOOKING EVEN FURTHER OUT...THE MODERATING COOLING TREND SHOULD CONTINUE ON INTO THE PRE-INDEPENDENCE DAY WEEKEND. Randy Hartley .STO...NONE. BLU AU 066/080 067/081 066 69211 RBL UU 068/103 065/102 066 69000 SAC UU 060/096 059/097 060 69000 N
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 5:10 PM PDT | Severe Thunderstorm Warning | STO | Plumas, Sierra | 35 min |
| Jun 26, 5:50 PM PDT | Severe Thunderstorm Warning | STO | Plumas, Sierra | 70 min |
Nearby
Flash Flood Warnings in California, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.